Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 25, 1994, 1:12 PM EST for Seminole County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1994, 1:12 PM EST (18:12 UTC)
- Expired
- Mar 25, 1994, 2:00 PM EST
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 251814 SVRMLB FLC117-251900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EST FRI MAR 25 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SEMINOLE COUNTY AT 110 PM...WEATHER RADAR AT MELBOURNE INDICATED A SEVERE THUNDERSTORM OVER LAKE MARY. THE THUNDERSTORM WAS MOVING EAST AT 15 MPH AND WILL MOVE TOWARD LAKE JESSUP AND GENEVA DURING THE NEXT 30 MINUTES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:34 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 25, 9:34 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EST FRI MAR 25 1994 LRG AREA RN/TRW OVR N FL CONTS TO SINK SSE. WL RAISE THE POPS ACRS NRN AND CNTL ZNS. HEATING MAY BE REDUCED A BIT TDA THESE AREAS DUE TO CLDS...BUT WITH MID LVL VORT MAX MVG ACRS ST THIS AFTN...PW VALUES NR 1.5 IN...AND OUTFLOW/SB BDRYS...40-50 POPS APPEAR GUD BET. @1...VOLUSIA LAKE @2...ORANGE SEMINOLE OSCEOLA BREVARD @3...INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE MCO DAB MLB .MLB...SCEC E CNTL FL SMS/65
In the hours before
Special weather statement, Mar 25, 12:50 PM EST, 22 minutes before
FLZ044>047-501-251855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1250 PM EST FRI MAR 25 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS ORANGE AND LAKE COUNTIES... AT 1250 PM...WEATHER RADAR AT MELBOURNE INDICATED AN INTENSIFYING LINE OF THUNDERSTORMS FROM THE COAST AT PORT ORANGE...TO DELTONA... AND ZELLWOOD. OTHER THUNDERSTORMS WERE OVER NORTHERN LAKE COUNTY NEAR PAISLEY. THE LINE OF SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH. THESE THUNDERSTORMS WILL MOVE TO A LINE FROM NEAR SCOTTSMOOR TO DOWNTOWN ORLANDO BY 130 PM. FREQUENT CLOUD TO GROUND LIGHTNING...PERIODS OF HEAVY RAINFALL...AND GUSTY WINDS TO AROUND 40 MPH CAN BE EXPECTED WITH THESE SFTORMS. THE STORMS WILL MOVE ACROSS THE NORTHERN BREVARD COUNTY COASTAL WATERS AROUND 130 PM. MARINERS SHOULD SEEK SAFE HARBOUR IN ADVANCE OF THESE STORMS. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:14 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 61 min |
| Mar 25, 5:00 PM EST | Severe Thunderstorm Warning | MLB | Martin | 60 min |
| Mar 25, 5:31 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.